MAUDE Adverse Event Report: RICHARD WOLF GMBH CUTTING ELECTRODE BIPO 24CH 12/30

RICHARD WOLF GMBH CUTTING ELECTRODE BIPO 24CH 12/30
Model Number 8622131
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reclaimed cutting electrode (b)(4) is not a sterile product.The cutting electrode is delivered in a blister packaging.The blister packaging is not an indicator for the evidence that a product has gone through the sterilization process.As indicators for a sterile product the marking "sterile" as well as the expiry date or the date of manufacturing are imprinted on the packaging of a sterile product.The user should have recognized this on the basis of the not imprinted indicators for a sterile product or on the basis of the reference to the ifu (b)(4) on the label.The ifu (b)(4) of the device informs the user as follows: 8.1.4 electrodes important! for sterile products: sterility is only guaranteed for undamaged and unopened packaging.=>do not use the product if the sterile packaging is damaged or the use-by date is exceeded.- disposable electrodes, sterile =>check sterile packaging.9.2 electrodes important! only electrodes with a product number starting with "8" can be reprocessed.Disposable electrodes with model/type numbers starting with "4" may only be used once.Discard disposable electrodes after use.Potential hazards were considered in the risk assessment b2-3 regarding the appropriate extent of damage and the likelihood of occurrence.It was considered as an acceptable risk.This assessment is still valid in consideration of the current case.It can be reasonably assumed that the use of the electrode without processing does not occur in accordance with the correct procedure considering the available information.On the basis of the available examination results from our point of view no corrective actions are necessary.(b)(4) considers this report closed.Richard wolf medical instrument corporation( rwmic) submitting report on behalf of richard wolf (b)(4) ((b)(4) )(manufacturer) rwmic is obtaining additional information from the manufacturer (b)(4) and will submit follow up report upon receipt of additional information.
 
Event or Problem Description
Richard wolf (b)(4), hereinafter referred to as (b)(4) was notified of an event that occurred at the user facility on an unspecified date.It was reported that the surgical team at the hospital used (b)(4) cutting electrode (b)(4) (blister packaging) in operations without prior treatment.The hospital considered the cutting electrode to be sterile.The cutting electrode was discarded by the customer.There was no report of adverse outcome to the patient as a consequence of this event.No other information is available.

Brand Name
CUTTING ELECTRODE BIPO 24CH 12/30
Common Device Name
CUTTING ELECTRODE BIPO 24CH 12/30
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, gm 75438
GM  75438
MDR Report Key7885655
Report Number9611102-2018-00014
Device Sequence Number1819178
Product Code FAS
UDI-Device Identifier04055207018019
UDI-Public04055207018019
Combination Product (Y/N)N
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other,Inspection
Type of Report Initial
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number8622131
Device Catalogue Number8622131
Device Lot Number1378439
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;